Publications in Scientific Journals:

M. Faustmann, J. Melenk, D. Praetorius:
"A new proof for existence of $\mathcal{H}$-matrix approximants to the inverse of FEM matrices: the Dirichlet problem for the Laplacian";
Springer Lecture Notes in Computational Science and Engineering, 95 (2014), 249 - 259.

English abstract:
We study the question of approximability of the inverse of the FEM stiffness matrix for the Laplace problem with Dirichlet boundary conditions by blockwise low rank matrices such as those given by the H-matrix format introduced in [Hac99]. We show that exponential convergence in the local block rank r can be achieved. Unlike prior works [BH03, Bšor10a], our analysis avoids any a priori coupling r = O(| log h|) of r and the mesh width h. Moreover, the techniques
developed can be used to analyze other boundary conditions as well.

"Official" electronic version of the publication (accessed through its Digital Object Identifier - DOI)

Created from the Publication Database of the Vienna University of Technology.